Alert archive / Puerto Rico / Flash Flood Warnings in 2005

Flash Flood Warning 66, NWS JSJ

June 10, 2005

NWS JSJ issued this flash flood warning at Jun 10, 2005, 3:35 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2005, 3:35 PM CDT (20:35 UTC)
Expired
Jun 11, 2005, 9:30 AM CDT
In force
18 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 102038
FFWSJU
PRC069-095-109-151-102230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
435 PM AST FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES OF

     PATILLAS
     MAUNABO
     YABUCOA
     HUMACAO

* UNTIL 630 PM AST

* AT 426 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAINFALL MOVING SLOWLY AND AFFECTING THESE MUNICIPALITIES.
RADAR RAINFALL ESTIMATES INDICATED AROUND TWO INCHES OF RAIN OVER 
PARTS OF THESE MUNICIPALITIES. 

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

LAT...LON 1804 6607 1809 6605 1807 6593 1809 6585
      1817 6580 1815 6574 1799 6582 1796 6588
      1796 6599

$$

RIVERA
1 follow-up statement
000 
WGCA72 TJSJ 102229
FFSSJU
PRC069-095-109-151-102330-

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
630 PM AST FRI JUN 10 2005

THE FLASH FLOOD WARNING ISSUED EARLIER FOR THE MUNICIPALITIES OF 

     PATILLAS
     MAUNABO
     YABUCOA
     HUMACAO

...HAS EXPIRED...

AT 625 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAINFALL OCCURRING OVER THESE MUNICIPALITIES HAS 
DISSIPATED. 

FOR THAT REASON THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

HOWEVER...PONDING OF WATER OVER LOW LYING AND POOR DRAINAGE AREAS 
WILL SLOWLY DECREASE DURING THE NEXT FEW MORE HOURS.

$$

RIVERA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 5:45 AM CDT, 9 hours 50 minutes earlier.

Area forecast discussion, Jun 10, 5:45 AM CDT, 9 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
645 AM AST FRI JUN 10 2005

.DISCUSSION...
VERY ACTIVE WEATHER STILL LOOKS ON TAP FOR THE LOCAL AREA DURING THE
NEXT FEW DAYS AS A TUTT LOW AND ASSOCIATED MID TO UPPER TROUGHING
CURRENTLY EXTENDING FROM THE LEEWARDS NNW INTO THE W CENTRAL
ATLC...DIGS SOUTHWARD INTO THE LOCAL AREA...AND INTERACTS WITH A
VERY MOIST SE FLOW OF TROPICAL MOISTURE.

NWLY FLOW ALOFT OVERNIGHT HAS ACTED TO SHEAR CONVECTIVE ACTIVITY
TRYING TO SHIFT NW INTO THE LOCAL AREA...BUT UPPER SPEED DIVERGENCE
HAS ALLOWED FOR WIDELY SCATTERED DEEP CELLS TO CONTINUE TO FIRE
ACROSS THE OPEN WATER S THROUGH SE OF ST CROIX. TROPICAL MOISTURE
WILL INCREASE ACROSS THE ENTIRE LOCAL AREA DURING THE NEXT 24 HOURS
AS LLVL TROUGH ACROSS E PORTIONS OF OUR AREA CONTINUES TO MOVE WNW
AT 10 MPH...WITH DEEPER MOISTURE AND BETTER LLVL CONVERGENCE ON ITS
E SIDE SHIFTING ACROSS THE AREA THIS AFTERNOON THROUGH SATURDAY. THE
AFOREMENTIONED TUTT LOW WILL CONCURRENTLY DIG SOUTHWARD TO JUST
NORTH OF PUERTO RICO DURING THE SAME TIME TO CREATE EXPLOSIVELY
UNSTABLE MID TO UPPER CONDITIONS. HEAVY RAINFALL THEREFORE LOOKS
LIKELY ACROSS THE REGION...WITH THE POTENTIAL FOR FLASH FLOODING AND
MUDSLIDES. GFS AGAIN IS ATTEMPTING TO DEVELOP A SURFACE LOW...THIS
TIME JUST TO THE S AND SW OF P.R. TONIGHT MOVING WNW ACROSS THE MONA
PASSAGE...AND FOCUSING ABUNDANT MOISTURE AND COPIOUS RAINFALL ON THE
E SIDE OF THE LOW MOVING EN MASS ACROSS P.R. GIVEN THAT THIS BRIEF
WEAK LOW DEVELOPS WITHIN THE LLVL TROUGH AXIS AND UNDERNEATH GOOD
UPPER DIVERGENCE IT STILL SEEMS PLAUSIBLE...BUT REGARDLESS...ITCZ
MOISTURE WILL TRAIL THE LLVL TROUGH INTO THE E CARIB AND SOME OF
THAT ACTIVITY WILL MAKE IT NEAR OR ACROSS THE LOCAL AREA THROUGH
MONDAY.

ALTHOUGH MODELS ARE FORECASTING THE MOST EXPLOSIVE CONDITIONS TO
OCCUR THIS EVENING THROUGH TONIGHT...INSTABILITY FROM THE TUTT LOW
AND ASSOCIATED TROUGHING...AND A SE FEED OF TROPICAL MOISTURE WILL
BOTH CONTINUE TO INFLUENCE THE AREA THROUGH MONDAY.

MARINE CONDITIONS WILL BE DETERMINED BY THE STRENGTH OF THE SE FLOW
BUILDING IN BEHIND THE LLVL TROUGH THIS AFTERNOON THROUGH
SATURDAY...WITH THE GFS DEVELOPING UP TO 30 KNOTS ACROSS OUR WESTERN
WATERS TONIGHT AND SATURDAY DUE TO THE DEVELOPMENT OF THE SURFACE
LOW. I HAVE CHOSEN TO GO A BIT CAUTIOUS WITH THIS AND KEPT MAXIMUM
WINDS AT 22 KNOTS AND MAX SEAS AT 6 FEET. OUTSIDE OF THIS...MAIN
THREAT TO MARINERS WILL BE INTENSE AND/OR POSSIBLY SEVERE WEATHER
REALIZED IN SCATTERED INTENSE THUNDERSTORMS AND SQUALLS...WHICH ARE
MORE LIKELY ACROSS THE LOCAL CARIBBEAN AND ATLC WATERS OF THE VIRGIN
ISLANDS.

T.S. ARLENE MOVING NNW ACROSS FAR W TIP OF CUBA EARLY THIS MORNING
AND THEN INTO THE SE GULFMEX...THEN EXPECTED TO CONTINUE TOWARDS THE
N GULF COAST BETWEEN MOUTH OF MISSISSIPPI AND EXTREME NW FLORIDA BY
MIDNIGHT SUNDAY. STRONGEST WINDS AND DEEPEST TSTORMS HAVE REMAINED
WELL TO THE NE AND REMOVED FROM CENTER OF ARLENE...BUT OVERNIGHT...
TSTORMS ATTEMPTING TO DEVELOP CLOSER TO CENTRAL CIRCULATION. SQUALLY
WEATHER AND STRONG WINDS TO AFFECT S FLORIDA...THE KEYS AND ADJACENT
WATERS TODAY. ARLENE MAY HAVE A CHANCE FOR INTENSIFICATION IN THE
GULF TONIGHT AND SATURDAY AS UPPER SHEAR RELAXES AND THE CENTER
PASSES OVER A VERY LARGE WARM CORE RING DIRECTLY IN ITS FORECAST
PATH. LARGE LLVL CIRCULATION OF ARLENE INDIRECTLY AFFECTING THE
LOCAL STEERING FLOW AND HELPING TO SET UP SE FLOW OF TROPICAL
MOISTURE INTO THE LOCAL AREA THIS WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  85  76  87  76 /  70  80  80  60
STT  85  79  87  80 /  80  80  80  70

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
.PR...NONE.
.VI...NONE.

&&

70
Hazardous weather outlook, Jun 10, 5:00 AM CDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
PRZ001>013-AMZ710>750-111000-
600 AM AST FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...UNSTABLE ATMOSPHERIC CONDITIONS AND ABUNDANT
MOISTURE WILL RESULT IN AN ACTIVE WEATHER TODAY AND AT LEAST THROUGH
SUNDAY. SATELLITE IMAGERY THIS MORNING SHOWS A LOT OF MOISTURE AND
CLOUDINESS OVER THE CARIBBEAN SEA...SOUTHEAST OF PUERTO RICO. THIS
WILL SLOWLY PROGRESS NORTHWARD TODAY TO BRING US A LOT OF SHOWERS
AND THUNDERSTORMS AT TIMES. SOME OF THESE SHOWERS MAY PRODUCE SOME
MINOR LOCALIZED FLOODING OF SMALL STREAMS AND ROADS...AS WELL AS
OTHER LOW LYING AND POOR DRAINAGE AREAS.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
A DRIER AND MORE STABLE ATMOSPHERE IS EXPECTED FOR THE UPCOMING
WEEK. HIGH PRESSURE WILL BE IN DOMAIN. EXPECT NORMAL AFTERNOON
SHOWERS ACTIVITY DUE TO LOCAL EFFECTS AND DIURNAL HEATING. NO SIGN
OF HAZARDOUS WEATHER FOR THE NEXT 7 DAYS IS IN THE FORECAST.

VIZ001-002-AMZ710>730-111000-
600 AM AST FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...VERY MOIST AND UNSTABLE ATMOSPHERIC CONDITIONS
WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS ACROSS THE U.S. VIRGIN ISLAND AND THEIR COASTAL WATERS
FOR THE NEXT 24 TO 48 HOURS. SATELLITE IMAGERY THIS MORNING SHOWS A
LOT OF MOISTURE AND CLOUDINESS OVER THE CARIBBEAN SEA...SOUTHEAST OF
THE LOCAL ISLANDS. THIS WILL SLOWLY PROGRESS NORTHWARD TODAY TO
BRING US A LOT OF SHOWERS AND THUNDERSTORMS AT TIMES. SOME OF THESE
SHOWERS MAY PRODUCE SOME MINOR LOCALIZED FLOODING OF GUTS...SMALL
STREAMS AND ROADS...AS WELL AS OTHER LOW LYING AND POOR DRAINAGE
AREAS.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...
EXPECT A DRIER AND STABLE ATMOSPHERE FOR THE UPCOMING WEEK...WHILE
HIGH PRESSURE DOMINATES THE WEATHER CONDITIONS OVER THE U.S. VIRGIN
ISLANDS. IF POSSIBLE TO SEE SOME SHOWERS MAINLY IN THE AFTERNOON
HOURS...BUT NO SIGN OF HAZARDOUS WEATHER FOR THE NEXT 7 DAYS IS
IN THE FORECAST.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 2:00 PM CDTFlash Flood WarningJSJ18 hr
Jun 10, 3:56 PM CDTFlash Flood WarningJSJ18 hr
Jun 10, 5:55 PM CDTFlash Flood WarningJSJ17 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.